Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 5, NWS Northern Indiana

May 8, 2015LaGrange County, Noble County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 8, 2015, 5:49 PM EDT for LaGrange County, Noble County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2015, 5:49 PM EDT (21:49 UTC)
Expired
May 8, 2015, 6:18 PM EDT
In force
29 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties LaGrange County, IN, Noble County, IN

The radar

The Northern Indiana radar (KIWX), 30 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WUUS53 KIWX 082149
SVRIWX
INC087-113-082230-
/O.NEW.KIWX.SV.W.0005.150508T2149Z-150508T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
549 PM EDT FRI MAY 8 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAGRANGE COUNTY IN NORTHEAST INDIANA...
  NOBLE COUNTY IN NORTHEAST INDIANA...

* UNTIL 630 PM EDT

* AT 547 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM LIGONIER TO 6 MILES NORTH OF TRI-LAKES...AND MOVING
  NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ALBION AROUND 600 PM EDT.
  TOPEKA AROUND 605 PM EDT.
  ROME CITY AROUND 620 PM EDT.
  LAGRANGE AND KENDALLVILLE AROUND 630 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GREEN CENTER...COSPERVILLE...
BRIMFIELD...EDDY...LISBON...OLIVER LAKE...WOLCOTTVILLE...ADAMS
LAKE...WOODRUFF AND PLATO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4173 8544 4156 8519 4143 8520 4127 8535
      4128 8545 4142 8561
TIME...MOT...LOC 2149Z 218DEG 18KT 4142 8553 4131 8545

HAIL...0.75IN
WIND...60MPH

$$

JBALL
2 follow-up statements
031 
WWUS53 KIWX 082210
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EDT FRI MAY 8 2015

INC087-113-082230-
/O.CON.KIWX.SV.W.0005.000000T0000Z-150508T2230Z/
LAGRANGE IN-NOBLE IN-
610 PM EDT FRI MAY 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
NOBLE AND EASTERN LAGRANGE COUNTIES UNTIL 630 PM EDT...

AT 608 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF ROME CITY TO ALBION...AND MOVING
NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROME CITY AROUND 620 PM EDT.
  LAGRANGE AND KENDALLVILLE AROUND 630 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE EDDY...LISBON...OLIVER LAKE...
WOLCOTTVILLE...ADAMS LAKE...WOODRUFF...PLATO...INDIANOLA AND BIG LONG
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4156 8520 4143 8520 4137 8526 4140 8541
      4149 8551 4173 8544
TIME...MOT...LOC 2210Z 218DEG 18KT 4150 8544 4139 8536

HAIL...0.75IN
WIND...60MPH

$$

JBALL
779 
WWUS53 KIWX 082218
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
618 PM EDT FRI MAY 8 2015

INC087-113-082228-
/O.CAN.KIWX.SV.W.0005.000000T0000Z-150508T2230Z/
LAGRANGE IN-NOBLE IN-
618 PM EDT FRI MAY 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOBLE AND EASTERN
LAGRANGE COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4156 8520 4143 8520 4137 8526 4140 8541
      4149 8551 4173 8544
TIME...MOT...LOC 2218Z 218DEG 18KT 4153 8541 4142 8533

$$

JBALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:35 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 8, 3:35 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EDT FRI MAY 8 2015

.SYNOPSIS...
ISSUED AT 335 PM EDT FRI MAY 8 2015

SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS EVENING
AS A LOW PRESSURE SYSTEM MOVES OVER THE REGION. LOWS TONIGHT WILL
REMAIN IN THE 60S. STEADY RAIN WILL TAPER OFF BY EARLY SATURDAY
MORNING WITH JUST A LOW CHANCE OF SCATTERED SHOWERS AND
THUNDERSTORMS DURING THE DAY. HIGHS ON SATURDAY WILL GENERALLY BE IN
THE 70S.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 335 PM EDT FRI MAY 8 2015

AFTERNOON WATER VAPOR SHOWS A ROBUST SHORTWAVE...SPAWNED BY
CONVECTION OVER THE SOUTHERN PLAINS YESTERDAY...LIFTING NORTHEAST
INTO OUR AREA. RADAR MOSAIC SHOWS A DECENT LINE OF CONVECTION ALONG
THIS FEATURE...WITH A FEW STORMS POPPING UP AHEAD OF IT IN
MODERATELY UNSTABLE ENVIRONMENT. THIS ACTIVITY WILL CONTINUE TO
SLOWLY LIFT NORTHEAST INTO THE EVENING...FOLLOWING BAROCLINIC ZONE
DRAPED JUST TO OUR WEST. THIS FRONTAL BOUNDARY WILL NOT MAKE MUCH
EASTWARD PROGRESS THROUGH THE EVENING THOUGH...GIVEN
PERSISTENT/"BLOCKY" RIDGING OVER THE EASTERN CONUS AND APPROACHING
MCV THAT ACTUALLY SEEMS TO SPAWN A MODEST SURFACE REFLECTION. BEST
CHANCES FOR RAIN AND THUNDERSTORMS WILL THEREFORE BE GENERALLY
CONFINED TO OUR NORTHWEST HALF. COULD POTENTIALLY BE SOME HEAVY
RAIN IN THOSE AREAS AS WELL WITH PW VALUES SLATED TO APPROACH OR
EXCEED 1.7 INCHES AND GOOD LOW/MIDLEVEL DEFORMATION FORCING. WITH
THE ADDED CONVECTIVE COMPONENT...ISOLATED AREAS COULD RECEIVE OVER
AN INCH BY LATE TONIGHT.

SEVERE THREAT APPEARS LOW. ATMOSPHERE WILL BEGIN TO STABILIZE BY THE
TIME THE BETTER FORCING/SHEAR ARRIVE. LATEST SPC/RAP MESOANALYSIS
SHOWS MLCAPE AROUND 1500 J/KG JUST TO OUR SOUTHWEST BUT 0-6KM BULK
SHEAR VALUES ARE AROUND 25 KTS OR LESS. AN ISOLATED PULSE SEVERE
STORM/WET MICROBURST MAY BE POSSIBLE IN OUR WEST/SOUTHWEST COUNTIES
LATE THIS AFTERNOON BUT CHANCES FOR WIDESPREAD SEVERE WEATHER ARE
LOW. (SEE LATEST SWODY1 AND SWOMCD FOR OUR AREA).

BULK OF THIS ACTIVITY SHOULD END AROUND 06Z. SEVERAL OF THE LATEST
MODELS (BOTH HI-RES AND SPECTRAL) SUGGEST OUR CWA WILL REMAIN MOSTLY
DRY FROM LATE TONIGHT THROUGH TOMORROW AS SYNOPTIC FORCING LIFTS
NORTH AND LOW LEVEL MOISTURE/INSTABILITY AXIS IS SHUNTED SOUTH.
SUSPECT THERE WILL BE A FAIR AMOUNT OF SUBSIDENCE BEHIND TONIGHT'S
WAVE AND HAVE MADE SOME SIGNIFICANT CUTS TO POPS FOR TOMORROW IN
ANTICIPATION OF LOW LEVEL RIDGE/THETA-E TROUGH SINKING SOUTHWARD
IN THE WAKE OF EXITING CONVECTION. DID LEAVE IN SOME LOW CHANCE POPS
FOR NOW THOUGH...ALLOWING LATER SHIFTS TO FINE-TUNE AS CONVECTIVE
TRENDS UNFOLD TONIGHT.

SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS EVENING
AS A LOW PRESSURE SYSTEM MOVES OVER THE REGION. LOWS TONIGHT WILL
REMAIN IN THE 60S. STEADY RAIN WILL TAPER OFF BY EARLY SATURDAY
MORNING WITH JUST A LOW CHANCE OF SCATTERED SHOWERS AND
THUNDERSTORMS DURING THE DAY. HIGHS ON SATURDAY WILL GENERALLY BE IN
THE 70S.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 335 PM EDT FRI MAY 8 2015

12Z GFS AN OUTLIER WITH FRONTAL BOUNDARY SAGGING TO THE OH VALLEY BY
SUNDAY MORNING WHILE LATEST NAM/GEM/ECMWF ALL SUGGEST IT WILL STALL
OUT OVER CENTRAL INDIANA SAT EVE AND THEN LIFT NORTH TO SRN MI BY
SUNDAY EVE AS LOW PRESSURE MOVES NE FROM THE CENTRAL PLAINS. FRONTAL
CONVERGENCE ALONG WITH LEAD SHRTWV LIFTING NE TO NWRN INDIANA BY 12Z
SUNDAY AND TO LAKE HURON BY 00Z MONDAY SHOULD PROVIDE SOME WK
FORCING IN MOIST AIRMASS TO SUPPORT SCT SHOWERS/TSTMS... MAINLY NW
SAT NGT... AND ACROSS THE ENTIRE AREA SUNDAY AS DIURNAL INSTABILITY
SHOULD ENHANCE COVERAGE/INTENSITY OF CONVECTION. LAKE COOLING
EXPECTED TO ENHANCE GENERALLY WK POST FRONTAL CAA SAT NGT ALLOWING
FOR A WIDE RANGE OF TEMPS FROM THE U40S/L50S FAR NW TO THE L60S SE.
DIURNAL HEATING SUNDAY EXPECTED TO BE LIMITED BY CONSIDERABLE
CLOUDINESS AND SHOWERS... BUT SHOULD BE SUFFICIENT GIVEN WARM
AIRMASS IN PLACE FOR HIGHS IN THE U70S/L80S.

CONVERGENCE ALONG WARM FRONT MAY CONT TO SUPPORT SOME SHOWERS/TSTMS
IN THE AREA SUNDAY NIGHT... WITH BEST CHANCES ACROSS NRN PORTION OF
THE CWA... CLOSER TO THE FRONT. LOW EXPECTED TO LIFT NE ACROSS THE
UPR GRTLKS MON-MON NGT WITH TRAILING CDFNT SWEEPING ACROSS OUR AREA.
WK-MODERATE INSTABILITY EXPECTED AHEAD OF THE FRONT WITH DEEP LAYER
SHEAR BECOMING SUFFICIENT FOR ORGANIZED STORMS... SO SLIGHT CHC OF
SVR STORMS WITH GREATEST UNCERTAINTY BEING AMOUNT OF DESTABILIZATION
ACROSS OUR AREA.

STRONG CAA BEHIND THIS LOW SHOULD SUPPORT MUCH COOLER/BREEZY
CONDITIONS TUE. STRONG HIGH PRESSURE EXPECTED TO MOVE SLOWLY E-SE
ACROSS THE GRTLKS WED-THU RESULTING IN DRY CONDITIONS. TEMPS SHOULD
BEGIN TO MODIFY THU AS THE HIGH MOVES TO THE EAST OF THE AREA AND
WAA DEVELOPS. MEDIUM RANGE MODELS DIFFER CONSIDERABLY ON WHEN
MOISTURE WILL RETURN TO THE AREA ON BACKSIDE OF THE RIDGE. FOR NOW
FOLLOWED MODEL CONSENSUS BLEND WITH SLIGHT CHC OF SHOWERS FRI AND
TEMPS WARMING TO AROUND NORMAL IN THE L70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 140 PM EDT FRI MAY 8 2015

THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF A STRONG SHORTWAVE
LIFTING NORTHEAST. ATMOSPHERE IS MODERATELY UNSTABLE AND EXPECT
STORMS TO CONTINUE TO EXPAND NORTHEAST THROUGH THE AFTERNOON...
ARRIVING AT KSBN AROUND 20-21Z. KFWA WILL BE ON THE SOUTHEAST EDGE
OF THE MAIN ACTIVITY. SCT SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE BUT THE HEAVIER RAIN AND REDUCED FLIGHT CATEGORY WILL
MAINLY IMPACT KSBN THROUGH THE EVENING. LATEST MODELS INDICATING
THAT A MOISTURE-LADEN INVERSION MAY SET UP LATE TONIGHT...
POTENTIALLY YIELDING IFR CONDITIONS. CONFIDENCE IS NOT HIGH AND
WILL DEPEND ON HOW CONVECTION EVOLVES THIS EVENING. WILL KEEP MVFR
FOR NOW AND LET LATER SHIFTS UPDATE AS NECESSARY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...JT
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 8, 9:26 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
926 AM EDT FRI MAY 8 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091330-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
926 AM EDT FRI MAY 8 2015 /826 AM CDT FRI MAY 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT.
SEVERE STORMS ARE NOT EXPECTED. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. THERE IS A
CHANCE OF SEVERE WEATHER ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-091330-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
926 AM EDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT.
SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY THROUGH MONDAY. SOME OF
THESE STORMS MAY BE SEVERE ON MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 8, 4:19 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 PM EDT FRI MAY 8 2015

INZ003-004-012-014-082045-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN-
419 PM EDT FRI MAY 8 2015

...STRONG THUNDERSTORMS MOVING TOWARD ST. JOSEPH COUNTY...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALKERTON...OR 12 MILES NORTHWEST OF
PLYMOUTH...MOVING NORTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SOUTH BEND...
  NORTH LIBERTY...
  TEEGARDEN...
  FISH LAKE...
  CRUMSTOWN...LYDICK AND CHAIN-O-LAKES...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 66 AND
72.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4176 8644 4176 8641 4166 8617 4134 8644
      4143 8665
TIME...MOT...LOC 2018Z 209DEG 21KT 4147 8649
Special weather statement, May 8, 5:36 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 PM EDT FRI MAY 8 2015

INZ008-016-017-082215-
KOSCIUSKO IN-NOBLE IN-WHITLEY IN-
536 PM EDT FRI MAY 8 2015

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITLEY...EXTREME
EASTERN KOSCIUSKO AND NOBLE COUNTIES...

AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 7 MILES SOUTHWEST OF ALBION...OR 9
MILES SOUTH OF LIGONIER...MOVING NORTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LIGONIER...
  ALBION...
  ROME CITY...
  KIMMEL...
  COSPERVILLE...
  BRIMFIELD AND COSPERVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4148 8523 4122 8549 4133 8570 4153 8557
      4153 8552
TIME...MOT...LOC 2136Z 215DEG 14KT 4135 8553

JBALL
Special weather statement, May 8, 5:40 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EDT FRI MAY 8 2015

INZ005-006-008-082215-
ELKHART IN-LAGRANGE IN-NOBLE IN-
540 PM EDT FRI MAY 8 2015

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN NOBLE...
SOUTHWESTERN LAGRANGE AND EASTERN ELKHART COUNTIES...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF MILLERSBURG...OR NEAR
SYRACUSE...MOVING NORTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MILLERSBURG...
  HONEYVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4164 8573 4159 8554 4146 8562 4150 8579
TIME...MOT...LOC 2140Z 209DEG 28KT 4146 8569

JBALL
Local storm report, May 8, 5:42 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 PM EDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     1 NE OSWEGO             41.33N  85.77W
05/08/2015  E65 MPH          KOSCIUSKO          IN   TRAINED SPOTTER

            WIND SPEEDS OF 60 TO 65 MPH ESTIMATED. PEA SIZE HAIL
            ALSO REPORTED.

&&

BENTLEY
Local storm report, May 8, 5:45 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
545 PM EDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     2 N WARSAW              41.27N  85.83W
05/08/2015  M47 MPH          KOSCIUSKO          IN   AWOS

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 4:19 PM EDTSpecial Weather StatementIWXSaint Joseph26 min
May 8, 5:09 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall51 min
May 8, 5:36 PM EDTSpecial Weather StatementIWXNoble39 min
May 8, 5:40 PM EDTSpecial Weather StatementIWXElkhart35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.